Alert archive / Michigan / Flood Watches in 2016

Flood Watch 1, NWS Gaylord, MI

January 18, 2016Wexford County, Michigan

NWS Gaylord, MI issued this flood watch at Jan 18, 2016, 11:07 PM EST for Wexford County, Michigan. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2016, 11:07 PM EST (04:07 UTC)
Expired
Jan 21, 2016, 10:20 AM EST
In force
59 hr
Issued by
NWS Gaylord, MI
Flood severity
None

County Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WGUS63 KAPX 190407
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1107 PM EST MON JAN 18 2016

MIZ032-191215-
/O.NEW.KAPX.FA.A.0001.160119T0407Z-160120T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
1107 PM EST MON JAN 18 2016

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... 
  INCLUDING THE FOLLOWING AREA...WEXFORD. 

* THROUGH TUESDAY EVENING

* RECENT COLD TEMPERATURES HAS RESULTED IN ICE JAMMING ON THE
  MANISTEE RIVER AT COUNTY ROAD N-13. THIS FLOOD WATCH HAS BEEN
  ISSUED FOR BOTH AREAS ABOVE AND BELOW THE ICE JAM...AND DO TO
  THE UNKNOWN EXTENT OF THE ICE JAMMING.

* FOLKS ALONG THE MANISTEE RIVER BOTH UPSTREAM AND DOWNSTREAM AT
  COUNTY ROAD N-13 SHOULD BE AWARE OF THE SITUATION...KNOW THAT
  INFORMATION IS STILL BEING COLLECTED...AND WATCH FOR LATER FLOOD
  STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMD
8 follow-up statements
254 
WGUS63 KAPX 190407 CCA
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1107 PM EST MON JAN 18 2016

MIZ032-191215-
/O.COR.KAPX.FA.A.0001.160119T0407Z-160120T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
1107 PM EST MON JAN 18 2016

...FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN... 
  INCLUDING THE FOLLOWING AREA...WEXFORD. 

* THROUGH TUESDAY EVENING

* RECENT COLD TEMPERATURES HAS RESULTED IN ICE JAMMING ON THE
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS BEEN
  ISSUED FOR BOTH AREAS ABOVE AND BELOW THE ICE JAM...AND DO TO
  THE UNKNOWN EXTENT OF THE ICE JAMMING.

* FOLKS ALONG THE MANISTEE RIVER BOTH UPSTREAM AND DOWNSTREAM AT
  SHERMAN SHOULD BE AWARE OF THE SITUATION...KNOW THAT INFORMATION
  IS STILL BEING GATHERED...AND WATCH FOR LATER FLOOD STATEMENTS
  FROM THE NATIONAL WEATHER SERVICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMD
060 
WGUS63 KAPX 190814
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EST TUE JAN 19 2016

MIZ032-191615-
/O.CON.KAPX.FA.A.0001.000000T0000Z-160120T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
314 AM EST TUE JAN 19 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* VALID THROUGH THIS EVENING

* RECENT COLD TEMPERATURES HAS RESULTED IN ICE JAMMING ON THE 
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS 
  BEEN ISSUED FOR BOTH AREAS ABOVE AND BELOW THE ICE JAM...AND 
  DO TO THE UNKNOWN EXTENT OF THE ICE JAMMING. 

* LATEST RIVER STAGES HAVE SHOWN A MINOR DECREASE OVERNIGHT BUT
  THE FLOOD WATCH WILL BE ALLOWED TO CONTINUE AT THIS TIME.

* FOLKS ALONG THE MANISTEE RIVER BOTH UPSTREAM AND DOWNSTREAM AT 
  SHERMAN SHOULD BE AWARE OF THE SITUATION...KNOW THAT 
  INFORMATION IS STILL BEING GATHERED...AND WATCH FOR LATER 
  FLOOD STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMD
905 
WGUS63 KAPX 191535
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EST TUE JAN 19 2016

MIZ032-192345-
/O.CON.KAPX.FA.A.0001.000000T0000Z-160120T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
1035 AM EST TUE JAN 19 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* UNTIL 7 PM EST THIS EVENING

* RECENT COLD TEMPERATURES HAVE RESULTED IN ICE JAMMING ON THE
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS BEEN
  ISSUED FOR AREAS BOTH ABOVE AND BELOW THE ICE JAM.

* LATEST RIVER STAGES HAVE SHOWN A SLIGHT DECREASE OVER THE PAST
  SEVERAL HOURS BUT THE FLOOD WATCH WILL BE ALLOWED TO CONTINUE AT
  THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
JK
122 
WGUS63 KAPX 192036
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EST TUE JAN 19 2016

MIZ032-200445-
/O.EXT.KAPX.FA.A.0001.000000T0000Z-160120T1700Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
336 PM EST TUE JAN 19 2016

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* THROUGH WEDNESDAY MORNING

* RECENT COLD TEMPERATURES HAVE RESULTED IN ICE JAMMING ON THE 
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS 
  BEEN ISSUED FOR AREAS BOTH ABOVE AND BELOW THE ICE JAM. 

* LATEST RIVER STAGES HAVE SHOWN A SLIGHT DECREASE BUT THE FLOOD
  WATCH WILL BE ALLOWED TO CONTINUE AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
JK
754 
WGUS63 KAPX 201459
FFAAPX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
959 AM EST WED JAN 20 2016

MIZ032-202300-
/O.EXT.KAPX.FA.A.0001.000000T0000Z-160122T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
959 AM EST WED JAN 20 2016

...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* THROUGH THURSDAY EVENING

* RECENT COLD TEMPERATURES HAVE RESULTED IN ICE JAMMING ON THE 
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS 
  BEEN ISSUED FOR AREAS BOTH ABOVE AND BELOW THE ICE JAM. 

* LATEST RIVER STAGES HAVE BEEN NEAR STEADY...JUST BELOW FLOOD
  STAGE. BUT RAPID RIVER RISES ARE STILL POSSIBLE AND THE FLOOD
  WATCH WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
JK
776 
WGUS63 KAPX 202033
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
333 PM EST WED JAN 20 2016

MIZ032-210445-
/O.CON.KAPX.FA.A.0001.000000T0000Z-160122T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
333 PM EST WED JAN 20 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* THROUGH THURSDAY EVENING

* RECENT COLD TEMPERATURES HAVE RESULTED IN ICE JAMMING ON THE 
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS 
  BEEN ISSUED FOR AREAS BOTH ABOVE AND BELOW THE ICE JAM. 

* LATEST RIVER STAGES HAVE BEEN NEAR STEADY...JUST BELOW FLOOD 
  STAGE. BUT RAPID RIVER RISES ARE STILL POSSIBLE AND THE FLOOD 
  WATCH WILL CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
JK
439 
WGUS63 KAPX 210732
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
232 AM EST THU JAN 21 2016

MIZ032-211545-
/O.CON.KAPX.FA.A.0001.000000T0000Z-160122T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
232 AM EST THU JAN 21 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN LOWER MICHIGAN...INCLUDING THE FOLLOWING 
  AREA...WEXFORD. 

* THROUGH THIS EVENING

* RECENT COLD TEMPERATURES HAVE RESULTED IN ICE JAMMING ON THE 
  MANISTEE RIVER AT SHERMAN ALONG M-37. THIS FLOOD WATCH HAS 
  BEEN ISSUED FOR AREAS BOTH ABOVE AND BELOW THE ICE JAM. 

* LATEST RIVER STAGES HAVE BEEN ON A SLOW DECLINE SINCE LATE
  YESTERDAY MORNING...BUT STILL REMAIN JUST BELOW FLOOD STAGE.
  RAPID RISES ARE STILL POSSIBLE AND THE FLOOD WATCH WILL
  CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS...OR DUE TO THE UNPREDICTABILITY OF ICE
JAMMING.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMD
628 
WGUS63 KAPX 211520
FFAAPX

FLOOD WATCH
NATIONAL WEATHER SERVICE GAYLORD MI
1020 AM EST THU JAN 21 2016

MIZ032-211630-
/O.CAN.KAPX.FA.A.0001.000000T0000Z-160122T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEXFORD-
INCLUDING THE CITY OF...CADILLAC
1020 AM EST THU JAN 21 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHERN LOWER MICHIGAN HAS BEEN
CANCELLED. WHILE SOME ICE REMAINS ON THE MANISTEE RIVER AT
SHERMAN...FLOODING RESULTING FROM ICE JAMS ALONG THE RIVER HAS
SUBSIDED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Jan 18, 11:03 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 18, 11:03 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1103 PM EST MON JAN 18 2016

.UPDATE...
ISSUED AT 1103 PM EST MON JAN 18 2016

I HAVE BEEN SLOWLY PEELING AWAY HEADLINES THIS EVENING AS
CONVERGENCE AXIS AND REMAINING HEAVIER SNOW SHOWERS HAVE BEEN
SHIFTING BACK TOWARD THE GRAND TRAVERSE BAY REGION. OVERALL SNOW
SHOWER INTENSITIES APPEAR TO HAVE DIMINISHED (PER RADAR TRENDS AND
SFC OBS) ALTHOUGH THERE ARE STILL SOME HEAVIER POCKETS OF SNOW
SHOWERS OUT THERE. LAKE EFFECT WILL GREATLY DIMINISH DURING THE
OVERNIGHT HOURS AS STRONG SUBSIDENCE AND MUCH DRIER ANTECEDENT
CONDITIONS BUILD ACROSS THE NRN LAKES. SO AT THIS JUNCTURE...
WARNING HEADLINES ARE PROBABLY NO LONGER NEEDED. HOWEVER...SINCE
WE ARE STILL GETTING DECENT SNOWS/REDUCED VSBYS...WILL PROBABLY
EXTEND ADVISORIES OUT THROUGH THE REST OF THE NIGHT.

UPDATE ISSUED AT 808 PM EST MON JAN 18 2016

SHARP MID LEVEL TROUGH AXIS ARCS FROM LAKE SUPERIOR INTO NEW
ENGLAND WITH A POTENT SHORT WAVE/BULLSEYE OF QG-ASCENT DROPPING
DOWN THROUGH LOWER MICHIGAN THIS EVENING. AT THE SFC...SHARP LAKE
AGGREGATE TROUGHING HAS REMAINED STUCK FROM SOUTH-CENTRAL LAKE
SUPERIOR DOWN INTO NRN LAKE HURON ALL DAY AND INTO THIS EVENING...
FOCUSING AXIS OF STRONG CONVERGENCE/HEAVIER LAKE INDUCED SNOWS
ACROSS EASTERN UPPER AND INTO THE TIP OF THE MITT/NW LOWER
MICHIGAN FOR MUCH OF THE DAY.

AS ANTICIPATED...SFC TROUGH/CONVERGENCE AXIS IS MAKING A SOUTH-
WEST PUSH DOWN THROUGH LOWER MICHIGAN THIS EVENING...GETTING
PULLED ALONG BY THE UPPER TROUGH/SHORT WAVE. THIS HAS EFFECTIVELY
ENDED THE HEAVY SNOWS FOR MUCH OF EASTERN UPPER MICHIGAN AND THE
TIP OF THE MITT/FAR NE LOWER MICHIGAN. BUT...STILL SOME RATHER
HEFTY LAKE BANDS IMPACTING NORTHWEST LOWER MICHIGAN INCLUDING ONE
LAKE SUPERIOR CONNECTED MONSTER BAND THAT STRETCHES ACROSS WESTERN
MACKINAC COUNTY AND DOWN INTO THE CHARLEVOIX/EMMET COUNTY BORDER.

REST OF TONIGHT...SFC TROUGH/CONVERGENCE AXIS IS EXPECTED TO
WEAKEN WHILE CONTINUING TO SAG S-W THROUGH NRN LOWER MICHIGAN.
MEANWHILE...WITH DEPARTURE OF SHORT WAVE TROUGH/QG-ASCENT...
SUBSIDENCE/DRIER AIR AND RAPIDLY LOWERING INVERSION HEIGHTS WILL
BUILD ACROSS THE REGION DURING THE OVERNIGHT HOURS...AND WILL
DIMINISH LAKE EFFECT INTENSITIES SUBSTANTIALLY. JUST HAVE TO GET
THROUGH THE NEXT 6 HOURS SO.

SO AS FAR AS HEADLINES ARE CONCERNED...CHIPPEWA COUNTY HAS ALREADY
EXPIRED...AND I SHOULD BE ABLE TO PEEL OUT CHEBOYGAN/PRESQUE
ISLE/MONTMORENCY AND OSCODA COUNTIES BY 9 PM OR SO. THEY ARE
LARGELY DONE. THE REST OF THE WARNINGS/ADVISORIES WILL HAVE TO
STAY IN PLACE THROUGH MIDNIGHT AS SOME THE REMAINING HEFTY LAKE
BANDS RUN THEIR COURSE. BUT OVERALL...MIDNIGHT LOOKS LIKE A GOOD
ENDING TIME FOR THE MOST PART. WILL HAVE TO SEE IF THERE IS STILL
SOME HEAVIER SNOWS IMPACTING THE GRAND TRAVERSE BAY REGION AT THAT
TIME AS THE REMAINING CONVERGENCE AXIS SHIFTS IT/S WAY DOWN INTO
THAT AREA.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 347 PM EST MON JAN 18 2016

BAND OF STRONG DEEP LAYER -DIV Q GRADUALLY SINKING SOUTHWARD THROUGH
PARTS OF EASTERN UPPER/NORTHEAST LOWER THIS AFTERNOON ALIGNED WITH
SFC TROUGH/LOW LEVEL CONVERGENCE AXIS.  LAKE EFFECT PARAMETERS
CONTINUE TO LOOK OUTSTANDING INTO THIS EVENING WITH OMEGA PEGGED
INTO THE DGZ AND INVERSION HEIGHTS 8-10K.  CONVERGENCE AXIS WILL
GRADUALLY WEAKEN AS IT PUSHES SOUTH-WEST THROUGH NORTHERN LOWER THIS
EVENING.  DESPITE WEAKENING...STILL EXPECT HEALTHY LAKE EFFECT SNOW
BANDS TO CONTINUE ACROSS NORTHWEST LOWER. BUBBLE HIGH SLIDES OUT OF
ONTARIO AND PUSHES W/SW BEHIND CONVERGENCE AXIS OVERNIGHT...LIKELY
SHUNTING THE LAKE EFFECT WESTWARD AND DIMINISHING THE INTENSITY AS
MOISTURE DEPTH DECREASES.

HEADLINES:  WILL KEEP CURRENT ADVISORIES/WARNINGS IN PLACE ACROSS
NORTHERN LOWER THROUGH THIS EVENING.  MAY HAVE TO EXTEND IN TIME
SOME OF THE HEADLINES /ESPECIALLY US-131 CORRIDOR WESTWARD/...BUT
WILL LET EVENING SHIFT MAKE AN EVALUATION OF THAT BASED ON
TIMING/PLACEMENT OF LOW LEVEL CONVERGENCE AXIS. GENERALLY 1 TO 3
INCHES OF ADDITIONAL SNOWFALL TONIGHT IN THE ADVISORY/WARNING
AREAS...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE COINCIDENT WITH
THE SURFACE TROUGH.  POOR VISIBILITIES WILL CONTINUE WITHIN THE
HEAVIER SNOW BANDS WELL INTO THE EVENING HOURS.

EASTERN UPPER MORE CHALLENGING...AS DRIER AIR ASSOCIATED WITH BUBBLE
HIGH PUSHES SNOW SHOWER ACTIVITY FURTHER WEST/SOUTH WITH TIME.
EXPECT ONGOING SNOW SHOWERS OVER FAR WESTERN PARTS OF
CHIPPEWA/MACKINAC COUNTY INTO EARLY EVENING BEFORE THE ACTIVITY
DIMINISHES.  SOME LIGHTER ADDITIONAL NORTH FLOW LAKE EFFECT POSSIBLE
OVER THE WESTERN HALF OF CHIPPEWA COUNTY OVERNIGHT ALTHOUGH
ACCUMULATIONS WILL BE LIGHT.  WILL ADJUST THE ENDING TIME OF THE
CHIPPEWA COUNTY WARNING TO 7 PM /INSTEAD OF MIDNIGHT/.  WILL LEAVE
MACKINAC COUNTY ADVISORY UNTIL MIDNIGHT...ALTHOUGH THAT WILL LIKELY
BE CANCELLED BEFORE THEN DEPENDING ON HOW QUICKLY THE DRIER AIR
PUSHES INTO THE AREA.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 347 PM EST MON JAN 18 2016

...PERIODIC LIGHT SNOW CHANCES TO CONTINUE THROUGH MIDWEEK...

HIGH IMPACT WEATHER POTENTIAL: FAIRLY MINIMAL WITH PASSING LIGHT
SNOW CHANCES THROUGH MIDWEEK.

PATTERN SYNOPSIS/FORECAST: COLD UPPER VORTEX WORKING ITS WAY THROUGH
THE GREAT LAKES AND INTO THE NEW ENGLAND...IMPRESSIVELY COLD -42C
500MB TEMPERATURE OFF 12Z APX SOUNDING.  UPSTREAM FLOW ACROSS
CENTRAL/WESTERN NORTH AMERICA BECOMES A LITTLE FLATTER/MORE PACIFIC
DOMINANT WITH SEVERAL SHORT WAVE TROUGHS RIPPLING THROUGH A LOW
AMPLITUDE MEAN LONG WAVE RIDGE (PART OF A VERY BALANCED LOOKING FOUR
WAVE HEMISPHERIC PATTERN).  EARLY AFTERNOON SURFACE MAP SHOWS COLD
HIGH PRESSURE CENTERED OVER MISSOURI (1034MB) AND SPANS MANITOBA/
MIDWEST/EASTERN PLAINS STATES/LOWER MISSISSIPPI VALLEY. THIS IS
RESULTING IN NORTHWEST WINDS ACROSS THE UPPER GREAT LAKES...WITH SUB-
ZERO COLD ACROSS NORTHWEST ONTARIO/UPPER MISSISSIPPI VALLEY AT EARLY
AFTERNOON. COLDEST AIR SHOWING ITS USUAL "HORSESHOE" LOOK SURROUNDING
THE WARMER LAKES.

LAST VESTIGES OF COLD POLAR LOW INTO MICHIGAN WILL DEPART THE REGION
EARLY TUESDAY...WITH SHORT WAVE RIDGING AND MORE OF A PACIFIC
DOMINANT FLOW SETTING UP FOR MIDWEEK.  UPSTREAM HIGH PRESSURE
EXPECTED TO BUILD ACROSS THE OHIO VALLEY TUESDAY...DRAGGING A RIDGE
AXIS ACROSS THE UPPER LAKES TUESDAY NIGHT/EARLY WEDNESDAY.  AT THE
SAME TIME...A SHORT WAVE TROUGH WILL SLIP ACROSS MICHIGAN...AND WITH
LINGERING LOW LEVEL COLD AIR WILL SET UP MORE SNOW SHOWERS (POSSIBLY
LAKE ENHANCED IN SOME AREAS) FOR WEDNESDAY.  UPPER FLOW BECOMES MORE
SPLIT BY THURSDAY WITH A NORTHERN BRANCH SHORT WAVE TROUGH SLIDING
TOWARD THE UPPER LAKES WHILE A PACIFIC ORIGIN WAVE MAKES ITS WAY
EAST ALONG THE GULF COAST (PERHAPS HEADING TOWARD A RENDEZVOUS WITH
MID-ATLANTIC WEATHER MISCHIEF BY WEEK'S END).

PRIMARY FORECAST CONCERNS: LINGERING LAKE EFFECT SNOWS TUESDAY...
FOLLOWED BY POTENTIAL IMPACTS OF SHORT WAVE ENERGY WEDNESDAY AND
THURSDAY.

TUESDAY...PASSING SHORT WAVE TROUGH THIS EVENING AND SHORT WAVE
RIDGING BUILDING IN TUESDAY AFTERNOON WILL HELP KNOCK INVERSION
HEIGHTS DOWN...WHICH IS EXPECTED TO RESULT IN A DECREASE IN SNOW
SHOWER INTENSITY...AND PROBABLY COVERAGE DURING THE AFTERNOON AS
WINDS SLOWLY BACK AROUND TO A MORE WESTERLY DIRECTION.  ONLY LIGHT
ACCUMULATIONS ARE EXPECTED TUESDAY (UP TO AN INCH) CENTERED AROUND
WHITEFISH POINT OFF LAKE SUPERIOR...AND AROUND/EAST OF GRAND
TRAVERSE BAY OFF LAKE MICHIGAN.  STILL SOMEWHAT CHILLY WITH HIGHS
FROM AROUND 20-LOWER 20S.  AS FLOW COMES AROUND MORE WEST-SOUTHWEST
TUESDAY NIGHT...ARRIVAL OF ANOTHER SHORT WAVE TROUGH SHOULD ALLOW
FOR SNOW SHOWER COVERAGE TO PERK UP AGAIN ACROSS NORTHWEST LOWER.
NOT A BIG RISE IN INVERSION HEIGHT EXPECTED AND POTENTIAL FOR SEEDER-
FEEDER PROCESSES ALSO MAY BE MITIGATED BY DRY LAYER JUST ABOVE
INVERSION...WILL FOCUS HIGHER POPS ACROSS NORTHERN CHIPPEWA COUNTY
WHERE SNOW SHOWER ACTIVITY FROM DAYTIME LIKELY TO LINGER...AND
ACROSS THE TIP OF THE MITT COUNTIES AND LITTLE TRAVERSE BAY REGION.

WEDNESDAY...SHORT WAVE TROUGH SWEEPS ACROSS MICHIGAN WEDNESDAY...
PROBABLY BRINGING SOME LIGHT SYNOPTIC SNOW/FLURRIES TO NORTHERN
MICHIGAN WITH A LITTLE ENHANCEMENT OFF LAKE MICHIGAN INTO NORTHWEST
LOWER.  OVERALL SNOW POTENTIAL LOOKS TO BE LIGHT DURING THE
DAY...AND SHOULD END BY WEDNESDAY EVENING.  WINDS EXPECTED TO BE
LIGHT WEDNESDAY NIGHT...BUT STILL COLD ENOUGH TO SUPPORT SOME LAKE
CONVECTION WHICH WILL BE MOSTLY INFLUENCED BY LAND BREEZE
CIRCULATIONS.  WILL MAINTAIN SOME CHANCE POPS ALONG THE NORTHWEST
LOWER SHORELINE COUNTIES TO ACCOUNT FOR THIS.

THURSDAY...ANOTHER SHORT WAVE TROUGH WILL DROP INTO THE UPPER LAKE
THURSDAY...THIS TIME FROM THE NORTHWEST AS SOUTHERN BRANCH ENERGY
MOVES INTO THE LOWER MISSISSIPPI VALLEY.  THIS FEATURE MAY BRING
ANOTHER ROUND OF MOSTLY NUISANCE LIGHT SNOW TO UPPER/FAR NORTHERN
LOWER MICHIGAN DURING THE AFTERNOON.  LIGHT LAKE INDUCED SNOW
SHOWERS/FLURRIES MAY ALSO DRIFT INTO NORTHWEST LOWER MICHIGAN FROM
LAKE MICHIGAN THROUGH THE DAY.  HIGHS MOSTLY NEAR MID JANUARY
NORMALS (MID 20S).

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 347 PM EST MON JAN 18 2016

BROAD TROUGHING EVIDENT OVER THE EASTERN THIRD OF THE CONUS AT THE
START OF THE PERIOD WITH RIDGING CREATING A BIG BUCKLE IN THE JET
STREAM OVER THE WEST COAST. A WEAK UPPER LEVEL SHORT WAVE WILL PUSH
THROUGH THE NORTHERN GREAT LAKES THURSDAY NIGHT/EARLY FRIDAY...
PERHAPS RESULTING IN A BATCH OF FLURRIES/LIGHT SNOW. AS IT STANDS
NOW...LITTLE OF CONSEQUENCE THROUGH BEYOND FRIDAY WITH RATHER QUIET
CONDITIONS EXPECTED THROUGH THE WEEKEND. GLOBAL MODEL GUIDANCE HINTS
AT OUR NEXT WEATHER MAKER OF NOTE ARRIVING SUNDAY NIGHT INTO MONDAY.
BEING NEARLY SEVEN DAYS OUT RESULTS IN RATHER LIMITED DETAIL AND
CONFIDENCE...BUT WILL BE THE NEXT WEAK AREA OF LOW PRESSURE TO KEEP
AN EYE ON IN THE EXTENDED.

TEMPERATURES TRENDING MORE TOWARD NORMAL TO PERHAPS A FEW DEGREES
ABOVE NORMAL. HIGH TEMPERATURE NORMALS FOR THE THIRD WEEK OF
JANUARY RANGE FROM 22 AT ANJ TO 27 DEGREES FOR TVC. FRIDAY
THROUGH MONDAY WILL FEATURE EVER SO SLOWLY RISING TEMPS WITH HIGHS
TOPPING OUT FROM THE UPPER 20S TO LOWER 30S. LOW VARY GREATLY FROM
NIGHT TO NIGHT WITH THE ABILITY TO RADIATIONALLY COOL (OR
NOT)...BUT WILL GENERALLY RANGE FROM THE MIDDLE TEENS TO THE
MIDDLE 20S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 653 PM EST MON JAN 18 2016

HEAVY SNOWS/MVFR-IFR CONDITIONS WILL CONTINUE TO IMPACT THE TVC
AND MBL TERMINAL SITES OFF AND ON THROUGH THIS EVENING BEFORE
SNOW SHOWERS TAPER OFF OVERNIGHT. PLN/APN ARE LARGELY OUT OF THE
HEAVIER SNOWS AND MAY EVEN GO VFR AT SOME POINT TONIGHT.

MUCH IMPROVED CONDITIONS ANTICIPATED TUESDAY ALTHOUGH WESTERLY
FLOW OFF THE LAKES WILL PROBABLY LEAD TO SCT-BKN MVFR CIGS THROUGH
THE DAY AND PERHAPS SOME LIGHT SNOW SHOWERS AT PLN/TVC/MBL.

&&

.MARINE...
ISSUED AT 347 PM EST MON JAN 18 2016

FAIRLY TIGHT PRESSURE GRADIENT WILL HOLD ACROSS MUCH OF LAKES
MICHIGAN AND HURON THROUGH TONIGHT...BRINGING ADVISORY LEVEL
GUSTS. LAKE EFFECT SNOW BANDS WILL ALSO BE COMMON...HEAVY AT
TIMES...ESPECIALLY THROUGH THIS EVENING. THE GRADIENT BEGINS TO
RELAX LATER TONIGHT INTO THE DAY ON TUESDAY...WITH NOT AS MUCH
GUSTINESS TO THE WINDS. AFTER THAT...A GENERALLY LIGHTER WIND
REGIME EXPECTED FOR THE NEXT SEVERAL DAYS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR MIZ019>021-
     025>027-031>033.

     FLOOD WATCH THROUGH TUESDAY EVENING FOR MIZ032.

LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR LMZ345-346.

LS...NONE.
&&

UPDATE...ADAM
NEAR TERM...KEYSOR
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...ADAM
MARINE...KEYSOR
Hazardous weather outlook, Jan 18, 10:50 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1050 PM EST MON JAN 18 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
353 PM EST MON JAN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REMAINDER OF TONIGHT.

SNOW SHOWERS WILL CONTINUE OFF THE GREAT LAKES TONIGHT...THOUGH
WILL DIMINISH IN INTENSITY AFTER MIDNIGHT. ADDITIONAL ACCUMULATIONS
ARE EXPECTED...ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW. SEE
ONGOING WARNINGS AND ADVISORIES FOR DETAILS.

ALSO...RECENT COLD TEMPERATURES MAY PRODUCE ICE JAMMING ON AREA
RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREA RIVERS AND STREAMS MAY EXPERIENCE ICE JAMMING THROUGH THE WORK
WEEK DUE TO COLD TEMPERATURES

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB/SMD

In the hours before

Local storm report, Jan 18, 6:20 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
620 PM EST MON JAN 18 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     SNOW             BLISS                   45.68N 84.85W
01/18/2016  M4.3 INCH        EMMET              MI   TRAINED SPOTTER

            12 HOUR SNOWFALL TOTAL. 24 HOUR TOTAL OF 7.3
            INCHES.

&&

GILLEN
Special weather statement, Jan 18, 6:52 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
652 PM EST MON JAN 18 2016

MIZ030-034>036-190200-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY
652 PM EST MON JAN 18 2016

..HEAVY LAKE SNOW SHOWERS...

A FEW BANDS OF HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT
PARTS OF NORTHEAST LOWER MICHIGAN THROUGH MID EVENING...PARTICULARLY
AROUND MIO...TO HARRISVILLE AND OSCODA. EXPECT BRIEF PERIODS OF VERY
LOW VISIBILITIES AND VERY HEAVY SNOWFALL RATES.
Local storm report, Jan 18, 10:30 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EST MON JAN 18 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     SNOW             FIFE LAKE               44.57N 85.35W
01/18/2016  M10.0 INCH       GRAND TRAVERSE     MI   PUBLIC

            STORM TOTAL SNOWFALL (SAT JAN 16TH-MON JAN
            18TH)

&&

SWR
Local storm report, Jan 18, 10:32 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EST MON JAN 18 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     SNOW             GRAYLING                44.66N 84.71W
01/18/2016  M15.0 INCH       CRAWFORD           MI   PUBLIC

            STORM TOTAL SNOWFALL (SAT JAN 16TH-MON JAN
            18TH)

&&

SWR
Local storm report, Jan 18, 10:36 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1036 PM EST MON JAN 18 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SNOW             GAYLORD                 45.03N 84.67W
01/18/2016  M13.0 INCH       OTSEGO             MI   PUBLIC

            STORM TOTAL SNOWFALL (SAT JAN 16TH-MON JAN
            18TH)

&&

SWR
Local storm report, Jan 18, 10:43 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1043 PM EST MON JAN 18 2016

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     SNOW             5 S FOUCH               44.75N 85.73W
01/18/2016  M18.0 INCH       GRAND TRAVERSE     MI   PUBLIC

            STORM TOTAL SNOWFALL (SAT JAN 16TH-MON JAN
            18TH). ACTUAL LOCATION SILVER LAKE MICHIGAN.

&&

SWR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:31 AM ESTSmall Craft AdvisoryAPX14 hr

Nearby

Flood Watches in Michigan, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.